Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Child having allergy problem. Having red patches on legs, hands and back. Giving citrizine. Suggest medication?

Feb 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 3176 Questions
Hello Sir/Madam, My daughter is 19 months old and she has allergy problem. This is the 3rd time she is having this, first time when she was 6 months old she got this. she has something like red patches in her body(mostly at legs, hands and back) which each a lot so it swells. Everytime doctors prscribes Cetirizine and with this medicine it reduces. I'm not able to find out why this happens and not able to find out from which food she has allergic. I want some permanent solutiona as she is too young for heavy medicines and which distrubs her a lot. Kindly suggest.
Posted Mon, 24 Jun 2013 in Child Health
Answered by Dr. E Venkata Ramana 55 minutes later

Thank you for your query on Healthcare Magic.

With the description of your child symptoms, the rash is looking like an urticarial rash which is an allergic skin reaction.

Recurrent urticaria is due to exposure of the child to allergens. The factors causing allergy may be external like food, animals, dust, and plants or XXXXXXX like worm infestations.

The definitive and permanent measure is to know the causative allergen and to avoid exposure to this allergen.

But practically it is difficult to find out the allergen.

Maintain a diary of her activities, food items, toys, outside visits to park etc. and correlate the appearance of rash to the events so that some times the causative allergen is detectable.

Most of the times the allergic rash will subside within 24 hours.

Local application of calamine lotion and an oral antihistamine like cetirizine or hydroxyzine in prescribed dose is sufficient in this urticarial rash.

Nothing to worry about these medication as these are safe and not heavy when they are given in prescribed dosage.

I advise you to give her stool for microscopic examination to look for the presence of ova and cyst to look for worm infestation.

Deworming medication can be given with the doctor prescription if there is worm infestation.

Hope I have answered your query, if you have any clarification please let me know.

Wish your daughter good health.

Above answer was peer-reviewed by
Follow-up: Child having allergy problem. Having red patches on legs, hands and back. Giving citrizine. Suggest medication? 17 hours later
Hello Dr.,

Thanks for the suggestions.

She stays in daycare throughout the day, so I think it may causes due to dust or worm inside.

Already I'm applying the Lato Calamine on the rases. OK I will give her deworming syrup.

Yes sometimes she is sleeping on the floor with stomach down with naked body and I heard if worm is present in infents body they do these symptoms, is this ringht ?
One more thing we observed from her starting days, when we start any new food like any fruits/vegitables or even cerelac, she has some problem like loose motion or fever or alergic, this time we started Pediasure 2-3 days before the allergic.
last time when she had brinjal for first time she had rashes. Shall I stop Pediasure.

And kindly suggest some thing to improve her immunity.

Thanks & Regards,
Answered by Dr. E Venkata Ramana 1 hour later

Thank you for getting back.

Don't give deworming medication at present. Once she is get rid of this allergic rashes, you can go for deworming with the doctor prescription.

Worm infestation is common in children because of their play on floors, dust, contact with children in daycare and keep hands into mouth frequently.

Before introducing any new food, start with a small quantity and observe for any allergic reactions like rash, vomitings, and loose stools. If there is no problem, you can gradually increase that food over a week.

If you find any rash or allergic reaction after giving any new food, stop that food.

In this way, make a list of allergic foods for her and avoid them.

I advise you to stop Pediasure at present as it is recommended in children above the age of 2 years.

After 2 years you can start giving Pediasure but start with a little quantity and observe for any rash and increase the quantity as mentioned before.

Give her proper nutritious, balanced home made food to improve her nutrition and immunity.

Give all recommended routine vaccinations to her.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor